Once again, I'll save the pictures (there weren't a lot today) for tomorrow morning to post. So I'll just type about the day. But first, a couple of bits that I forgot to mention in earlier posts. On the first day of Taste, while we were walking to the theater to see Fahrenheit 9/11, we stopped at a bag shop ("That's My Bag"?) so that I could buy a fanny pack. (Oi, you Brits, stop snickering.) I'm either a pocket or a purse gal, but there are times when I travel that a fanny pack would be rather handy. So I plonked down $20 and change for a gray JanSport fanny pack (metaphorically - I actually used a credit card). It's been very handy on this trip. Has a little pouch in front just perfect for my camera.
The other addendum has to do with food items I have tasted. I remembered this morning as I was going through my Taste booklet that I'd tasted something that Judi had gotten yesterday. At the gormet booth for Thursday they had Cafe 28 and Judi tried the Coconut shrimp over curry rice. I tried one of the shrimp and it was very tasty.
So onto today. As I wrote this morning, Elsa and I got up early. I believe Elsa was moving around from 6:30am on and I got up at 7:30am. I believe Judi was up at 9:30am. My combo cereal again for breakfast and when it was after 11am we headed off for the Taste. And for 2 hours, we grazed at the Taste. (Seriously - it was 11:30am when we arrived and 1:30pm when we left.)
We'd done the Even Numbered side pretty well, so today we started on the Odd Numbered side. I started a Arya Bhavan and got a samosa. Then I nipped around to Dock's for the crab cake nuggets. We all got saganaki (fried cheese) at Atrium Restaurant & Bakery. I got a taste of Rainbow ice cream at The Original Rainbow Cone. Judi got a Bacardi Limon Freeze, which I tasted (a few times). Oddly enough, it was rather bitter, not sour. I got some garlic mozarella cheese bread from Polo Cafe & Catering to get the sweet out of my mouth and tried more of the Freeze. Still bitter, but refreshing. (I actually didn't get any beverages this time out.) We'd found a nice place to sit and eat, but by then I was done with food, so needed to go out again. I went to Cousin's again to see if they had borek today. They did, so I got one. By the time I returned to the girls, however, I was done with it. They were talking with an older couple (and Judi was eating their food) about politics. The couple were devout Democrats and the conversation was interesting. After the conversation was done, we continued grazing. While the girls got gumbo from Chicago Joe's, I got a breaded steak sandwich (taste) from Ricobene's. I was down to my last 7 tickets and knew exactly what I wanted. 4 tickets for caramel flan from El Pollo Loco and 3 for the taste portion of pineapple sundae from Zephyr. Between those two desserts, however, I took a bite out of Judi's grilled lamb chops from the gourmet tent which had Morton's the Steakhouse today.
So I had a really good variety at Taste of Chicago this year. Tomorrow and Sunday we won't do Taste. Tomorrow because it's the busiest day for Taste and Sunday because we must do dim sum! Judi will probably do Taste for supper on Sunday. (Who knows what I'll have. Really shouldn't have to eat for another couple of weeks after this trip.)
We returned to the flat and Judi and I napped while Elsa wrote. Then an hour later, I got to working on Judi's laptop to get Diablo II working. Elsa and I tried to get the laser printer to work, but we think there's a fault in her laser printer. I also took a stab at getting Judi's digital camera working, but no go. All throughout this geeking, Judi slept. Heh. No wonder she stays up til 1am if she naps for a couple of hours during the day.
At quarter til 6pm, we headed off to the #29 bus stop and awaited our bus to Navy Pier. This time, the bus was there in about 12 minutes versus the 30 minutes of yesterday. We sat in the back with a fellow from DC and a family from Minneapolis. We chatted about Chicago and the other cities throughout most of the bus ride. Just a few stops away from the Pier, however, the bus stopped and we had to get out. We could have joined the #29 which had followed ours down the street, but we decided to walk the last few blocks. We arrived at Bubba Gump's at 6:30 and were told it was a half hour wait. Perfect - we'd agreed to meet miz_em there at 7pm. We walked inside the Pier this time to see the shops and then walked back to Bubba Gumps to see Emily waiting on a bench for us. We hugged and took pictures and when it was time, we sat outside at our table.
I ordered an amaretto sour and water to drink, we got an order of Hush Pups (shrimp & mahi mahi in the hush puppies) as appetizer, and then we all ordered the Shrimpin' Dippin' Sauce. Peeled shrimp in a butter flavored broth with french bread for dipping & rice. Oh yeah, a small amount of cole slaw to pretend you had vegetables. We all ate well and talked for two and a half hours or so. We even shared the chocolate chip cookie sundae (where Emily, Judi and I made sure to get all the whipped cream away from Elsa's portion for her). It was a pleasant evening.
Afterwards, we got to the busstop and were surprised when the #29 bus showed up rather soon. It was a nice ride home and now we're here geeking. I suspect some Eddie Izzard and amaretto sours will soon be forthcoming.